Anxiety and Depression Support
19,642 members16,766 posts

advise needed

I am on fourth medication change for anxiety and depression in the past two months. I feel completely useless and am terrified of leaving my home. I feel like no one understands and I cry uncontrollably for no reason. I hate this because I have a great job a wonderful family but can't seem get a handle on this or explain it to my family in a way that they understand. My mother keeps telling me to get over it that its just life and I need to deal with it. It hurts to hear that because I would like nothing more than to just get over it but I don't know what I'm getting over. My symptoms are : sad, dizzy, numb arms, numb fingers, no energy, don't want to leave the house, sleep more than I'm awake, no ambition, crying for no reason and unexpectedly, heart feels like its going to jump out of my chest, pain in my shoulders, neck, side, can't pay attention to conversations, I get confussed very easily. I feel like I should be committed sometimes because I don't know what to do or how to handle this. Any advise anyone can give me would be appreciated.

14 Replies
oldestnewest

lostgirl75,

Some of your symptoms match those of depression. I'm sorry, what your mom says sounds really hurtful.Not to minimize your feelings, but as you scroll through this site you will find a lot of people afraid to leave the house. You've come to the right place!

1 like
Reply

Hi

I see some anxiety in this as well. I have the opposite of you, I am afraid to be alone.

I am right there with you with the med dosage change. What all have you tried and how long have you stayed on them? They can come with some irritating side effects, but if you persevere and stay on them they will start to work. This comes from someone who is terrified of meds.

Oh my friend! I just saw you have had 4 changes in 2 months. That isn't long enough to get the first one in your system.

I really want you to know you aren't useless. Honestly somebody who hasn't experienced this won't understand.

Do you live with your Mom? I know I had to tune people out when they would say hurtful things. You also have to understand people think we can just put a bandaid on it and go on. It just doesn't work like that.

Really I encourage you to please give the meds a try. Are you working with a Psychiatric Dr? If not I also highly suggest you get with one who works with Anxiety Disorders. They will know how to adjust these meds.

Please keep your head up and know there is help for this, it just takes time.

Suz ❤️

2 likes
Reply

I don't live with my mom I have a husband and 4 teenage boys who are all wonderful. But I was first diagnosed 10 yrs ago and my meds just stopped working. So my Dr changed them currently I'm taking wellabutrin, effexor, clonazepam 6 mgs a day. I was taking others but he took me off them since they weren't working. I have an appointment with a phychiastrist in January which is the earliest I could get in. I just hate that everything stopped working because I was doing really good then when he changed my meds my brain lost it. So now I'm stuck waiting to see the phychiastrist and going through several attacks of anxiety a day. The strange thing is if I have a good cry it seems to help and when my husband is home it helps. I have tried going to a natural path too but it didn't really help either.

Reply

Suz's comments are very worthwhile. You should make sure you are seeing a psychiatrist since a general physician is usually not sufficiently knowledgeable to prescribe meds for your type of problems. Also there are short acting and long acting meds. They both are often used together. Otherwise once you are feeling better with the right meds, you could consider volunteer work. This can give you more confidence and move your thinking away from yourself to the people or animals you help. I have gone down this path myself and have pretty much recovered. With the right help you can recover!

1 like
Reply

Hi Howard

I want to know how you have recovered from this? I am in a bad spot again and trying to adjust my meds. Right now as I am typing this I can feel an attack coming on.

Any suggestions you have would be appreciated.

Thank you

Suz

Reply

I have a dog that doesn't leave my side unless the boys are eating chips. You are right animals do help. Mine is so protective of me that it sometimes is on the side of aggressive towards others and she's not a little dog. But she is deffinately a huge help.

Reply

Hi Suz,

Sorry things are not going well for you. For me, I was referred to a psychiatrist who specializes in panic and anxiety disorders. He started me on some meds and over the next couple of years adjusted the meds and the strength thereof. I now take a low dose benzodiazepine and an SSRI. I have stabilized with that and feel good now. Also I have used CBT, cognitive behavior therapy, to help with panic disorder. This took a long time but it does work. The bottom line is get a good doctor and stick with it. We're here for you!

1 like
Reply

Thank you! Yes I am in the middle of a med adjustment. My main problem is I HAVE to be alone for 9 hours a day while hubbie works. So this is going to have to be a super quick adjustment. I don't know how that will work out and I am scared to death.

Reply

Hi Suz

I try to plan what I'm going to do to waste time. But it takes me 4 hrs just to make a grocery list. My hubby works 12 he shifts so I understand what your saying. Have you ever thought of getting a dog.

Amy

1 like
Reply

Hi Amy

I do have a dog but right now I am in overdrive in my mind and can't think straight. He is a lap dog and I end up jumping up and pushing him away. Which then makes me feel guilty. I love him very much.

Oh wow 12 hours, my hat is off to you!!

As I said before I am people dependent. I must be able to see another human or I lose it.

Reply

Well I'm with you right now not physically but I'm here and sometimes it helps to just talk. Which I can do lots on here. I have crazy kids that keep me entertained.

Reply

Hi Suz

Did you ever try clonazepam? It's what keeps me calm and stops alot of things that make me curl into a ball of nerves.

1 like
Reply

I do have that. I am on a half of a .5 mg in the morning and a whole .5 at bedtime. I also am increasing my Escitolapram at the moment from 20 to 30 mgs. May I message you for a moment?

Reply

Yes I don't know how that works but deffinately

Reply

You may also like...